Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 201, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 14, 2008, 4:27 PM MDT for Harding County, Quay County, San Miguel County, New Mexico. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2008, 4:27 PM MDT (22:27 UTC)
- Expired
- Aug 14, 2008, 5:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Harding County, NM, Quay County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 66 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:39 PM MDT | TSTM WND GST 58 | 7 Ene Tucumcari, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 1:47 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 142227
SVRABQ
NMC021-037-047-142330-
/O.NEW.KABQ.SV.W.0201.080814T2227Z-080814T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT THU AUG 14 2008
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUAY COUNTY IN EAST CENTRAL NEW MEXICO
SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 530 PM MDT
* AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OS SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED 11 MILES NORTH OF MONTOYA...OR ABOUT 16 MILES WEST
OF TUCUMCARI...AND MOVING EAST AT 11 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TUCUMCARI AROUND 530 PM MDT...
LAT...LON 3500 10326 3461 10391 3499 10412 3521 10411
3522 10420 3540 10406 3556 10392 3561 10372
3551 10319
TIME...MOT...LOC 2225Z 283DEG 10KT 3525 10399
$$
442 follow-up statements
000
WWUS55 KABQ 142239
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT THU AUG 14 2008
NMC021-037-047-142330-
/O.CON.KABQ.SV.W.0201.000000T0000Z-080814T2330Z/
HARDING-QUAY-SAN MIGUEL-
434 PM MDT THU AUG 14 2008
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SAN
MIGUEL...QUAY AND SOUTHEASTERN HARDING COUNTIES UNTIL 530 PM MDT...
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
STRETCHED FROM MONTOYA NORTHEASTWARD TO THE LOGAN AREA...OR JUST
NORTHWEST OF TUCUMCARI...MOVING SOUTHEAST AT 22 MPH. THESE STORMS
WILL CONTINUE TO IMPACT I-40 THROUGH QUAY COUNTY UNTIL AT LEAST 530
PM MDT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TUCUMCARI THROUGH AT LEAST 515 PM PM MDT...
SAN JON AND QUAY AROUND 515 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO.
LAT...LON 3500 10326 3461 10391 3499 10412 3521 10411
3550 10385 3556 10368 3551 10319
TIME...MOT...LOC 2234Z 316DEG 19KT 3522 10394
$$
44000
WWUS55 KABQ 142335
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT THU AUG 14 2008
NMC021-037-047-142340-
/O.EXP.KABQ.SV.W.0201.000000T0000Z-080814T2330Z/
HARDING-QUAY-SAN MIGUEL-
530 PM MDT THU AUG 14 2008
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEASTERN SAN
MIGUEL...QUAY AND SOUTHEASTERN HARDING COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOR SOUTHERN AND
EASTERN QUAY COUNTY UNTIL 600 PM MDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR
NORTHEASTERN NEW MEXICO.
LAT...LON 3500 10326 3461 10391 3499 10412 3521 10411
3550 10385 3556 10368 3551 10319
TIME...MOT...LOC 2330Z 316DEG 19KT 3501 10369
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:59 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 14, 2:59 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT THU AUG 14 2008 ...SEVERE THUNDERSTORM WATCH IN EFFECT THRU 03Z ACROSS NE NM... ...FLASH FLOODING A CONCERN FOR EASTERN NM THROUGH THE WEEKEND... .DISCUSSION... INHERITED FORECAST IN EXCELLENT SHAPE...ALTHOUGH OPTED TO INCREASE POPS A TAD THROUGH THE UPCOMING WEEKEND AS CONFIDENCE CONTINUES TO BUILD CONCERNING THE SYNOPTIC WEATHER PATTERN. TODAY IS STARTING TO SHAPE UP SIMILAR TO YESTERDAY...WITH SURFACE DEW POINTS REBOUNDING INTO THE 40S/LOW 50S IN THE WRN HALF OF NM WITH 50S/LOW 60S IN THE EAST. CONVECTION HAS ALREADY FIRED OVER THE HIGHER TERRAIN...THOUGH MUCH OF THE ACTIVITY IN THE WC/NW MOUNTAINS SHOULD WANE AS AFTERNOON MIXING REDUCES AVAILABLE LOW LEVEL MOISTURE. PRIOR TO DISSIPATION... SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS UP TO 50 MPH. STORMS FIRING OVER THE GILA WILL BE HEAVY RAIN PRODUCERS AGAIN COMPLIMENTS OF WEAK STEERING FLOW. MEANWHILE...ACTIVITY IN THE NORTHEAST PLAINS WILL BARE WATCHING AS THIS PORTION OF THE FORECAST AREA CAN EXPECT INCREASING SPEED AND DIRECTIONAL SHEAR. THIS CONVECTION SHOULD ALSO BE AIDED BY A WEAK SURFACE BOUNDARY OVER SE CO/SW KS. ATTM...REGION IS UNDER A SEVERE THUNDERSTORM WATCH FOR LARGE HAIL/DAMAGING WINDS... BUT HEAVY RAINS ARE ALSO POSSIBLE. SFC BOUNDARY WILL BE SHOVED SOUTH AND WEST THIS EVENING/OVERNIGHT AND WILL LIKELY SQUEEZE THROUGH THE CENTRAL MOUNTAIN CHAIN...PROVIDING A LIGHT TO MODERATE CANYON WIND. FRI LOOKS VERY ACTIVE AS A MORE POTENT FRONT CURRENTLY PUSHING THRU CENTRAL WY/WRN NE WILL INVADE THE NE CORNER OF NM BY LATE TOMORROW AFTERNOON. MEANWHILE...AN UNSEASONABLY POTENT UPPER LEVEL LOW WILL DIVE SOUTH ALONG THE ROCKY MTN FRONT RANGE. WITH INCREASED SHEAR IN COMBINATION WITH STRONG MID-LEVEL ASCENT...EXPECT STRONG TO SEVERE STORMS TO DEVELOP TOMORROW WITHIN AN AXIS OF 1000-2500J/KG OF CAPE. SPC HAS THIS AREA HIGHLIGHTED WITHIN A SLIGHT RISK. HEAVY RAINFALL WILL ALSO BE A POSSIBILITY AS PRECIPITABLE WATER VALUES REMAIN AOA 1.25 INCH. IF THE 00Z MODELS ARE CONSISTENT WITH THIS PATTERN...THE MIDNIGHT SHIFT MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR LOCALES ACROSS NORTHEAST AND EAST CENTRAL NM. STRONG CANYON WINDS SHOULD BE EXPECTED FRI NIGHT...WITH MET SUGGESTING 36 KNOTS. EVEN THE MAV IS INDICATING AN IMPRESSIVE 21 KNOTS...WHICH IS TYPICALLY 10 TO 15 KTS TOO LOW WITH THESE STRONG WIND EVENTS. THE CANYON WINDS SHOULD PUSH DEEP LOW LEVEL MOISTURE TOWARD THE CONTINENTAL DIVIDE...WHICH WILL BE CRUCIAL FOR CONVECTIVE DEVELOPMENT SAT AFTERNOON WITHIN THE RIO GRANDE VALLEY. SATURDAY WILL LIKELY BE THE MOST ACTIVE DAY AS THE APPROACHING UPR LOW INCREASES SHEAR. OROGRAPHICS WILL CONTINUE TO PLAY A FACTOR AS THE EASTERN PLAINS WILL BE INFLUENCED BY EASTERLY FLOW WHICH WILL ALSO TRANSPORT UPPER 50S/LOWER 60S DEWPOINTS. CONVECTION SHOULD BE MOST NUMEROUS ALONG THE CONTINENTAL DIVIDE EASTWARD. STEERING FLOW WILL MOVE STORMS IN AN EASTERLY FASHION WHICH SHOULD PLACE THE RIO GRANDE VALLEY UNDER THE GUN FOR QPF. THE THREAT FOR HEAVY RAINFALL WILL PERSIST AS PRECIPITABLE WATERS REMAIN HIGH. ONE CAVEAT WILL BE THAT THUNDERSTORMS WILL NOT SIT IN ONE AREA TOO LONG AS WINDS ALOFT INCREASE. UPCOMING SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH SATURDAY AFTERNOON/EVENING. IF A WATCH IS ISSUED FOR FRI...IT WILL LIKELY BE RECONFIGURED THRU SATURDAY. THE BIGGER STORY WILL BE THE THREAT FOR SEVERE WEATHER. LOW CLOUDS OVER THE ERN PLAINS EARLY SAT MORNING MAY PLAY HAVOC TO THE PCPN THREAT. IF CLOUDS CLEAR EARLY... STEEP LAPSE RATES/HIGH INSTABILITY WILL ALLOW STORMS TO IGNITE AND BECOME SEVERE. MEANWHILE...HIGH TEMPS OVER THE ERN PLAINS WILL TAKE A PLUNGE AS MANY AREAS WILL EXPERIENCE A 15-20F PLUMMET COMPARED TO THIS AFTERNOON. AS MENTIONED YESTERDAY...700MB TEMPS WILL BE NOTABLY LOWER WITH THE PASSAGE OF THIS SYSTEM. MODELS ARE A TAD WARMER THAN EARLIER RUNS...BUT READINGS OF 3-6C WILL STILL SUPPORT AN ISOLATED SNOW SHOWER OVER THE HIGHEST MTN PEAKS DURING THE OVERNIGHT HOURS... MAINLY ABOVE 12K FEET. MODELS ARE NOTABLY SLOWER WITH THE EJECTION OF THE UPR LEVEL SYSTEM AND WITH THIS IN MIND...OPTED TO INCREASE POPS OVER THE ERN PLAINS. IF THIS PANS OUT...HEAVY RAIN/SEVERE WEATHER MAY BE A CONCERN AGAIN ON SUNDAY. THE LATEST HPC GRAPHICS AGREE WITH THIS SLOWER SOLUTION. INTERESTING TO NOTE...HPC AREAL RAINFALL FORECASTS FROM THU THROUGH SUN SUGGEST ONE TO TWO INCHES. NOTE...SOME AREAS WILL RECEIVE MORE OR LESS BASED ON HOW STORMS DEVELOP AND PROPAGATE. A DRIER WEATHER REGIME IS FORECAST FOR THE EARLY PORTION OF THE UPCOMING WORK WEEK. DPORTER && .AVIATION... STORMS WILL BE MOST FREQUENT AND STRONG ACROSS THE EASTERN PLAINS. MVFR AND VERY SHORT DURATION IFR CONDITIONS WILL BE ASSOCIATED WITH THIS ACTIVITY AND MOST LIKELY AFFECT AREAS FOUND AROUND TERMINAL SITES ROW AND TCC. SCATTERED ACTIVITY PRODUCING SHORT DURATION MVFR CONDITIONS WILL BE FOUND ACROSS CENTRAL AREAS AND MOST LIKELY AFFECT AREAS FOUND AROUND TERMINAL SITES LVS...SAF AND ABQ. WIND GUSTS FROM HIGHER BASED SHOWERS WILL BE THE MAIN AFFECT TO TERMINAL SITES FMN AND GUP. ACTIVITY IS EXPECTED TO WANE SOMEWHAT LATER THIS EVENING ACROSS THE EAST AND THERE IS A POSSIBILITY OF SOME MVFR CONDITIONS DEVELOPING DUE TO LOW CLOUDS AND SOME VIS RESTRICTIONS. CONFIDENCE IS MODERATE WITH THIS SCENARIO. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... DRIEST AIR AND SUBSEQUENTLY DRIEST CONDITIONS WILL BE FOUND ACROSS THE NORTHWEST THIRD OF THE FORECAST AREA THROUGH THE NEXT SEVERAL DAYS. NEAR AND MID TERM SHOWER AND THUNDERSTORM ACTIVITY ACROSS THIS AREA WILL BE OF THE DRIER VARIETY AND PRODUCE GUSTY OUTFLOW WINDS. BASED ON THE EXPECTED POSITION OF THE APPROACHING UPPER LEVEL SYSTEM FROM THE NORTH...STRONGEST WINDS OVERALL WILL ALSO BE FOUND ACROSS THIS AREA. LOOKING FOR BREEZY CONDITIONS OVER THE WEEKEND. HIGHER HUMIDITY...COOLER TEMPERATES AND MORE WIDESPREAD WETTING RAIN WILL BE FOUND ACROSS EASTERN AREAS IN THE VERY NEAR TERM BUT SPREAD WEST INTO CENTRAL AREAS ON SATURDAY. MAIN REASON WILL BE DUE TO A VIGOROUS BACK DOOR COLD FRONT WHICH IS EXPECTED TO PUSH ABUNDANT MOISTURE THROUGH THE CENTRAL MOUNTAINS WESTWARD TO AT LEAST THE CONTINENTAL DIVIDE FRIDAY NIGHT/SATURDAY MORNING. A LITTLE UNCERTAINTY EXISTS ON HOW LONG THE ABUNDANT MOISTURE WILL RESIDE ACROSS CENTRAL AND EASTERN AREAS AS THE LONGER RANGE MODELS ARE SOMEWHAT DIFFERENT IN THE TIMING OF MOVING THE UPPER LEVEL SYSTEM OUT OF THE AREA. ALL INDICATIONS IS THAT CONDITIONS WILL DRY SOMEWHAT FROM WEST TO EAST ACROSS THE FORECAST AREA MONDAY THROUGH WEDNESDAY. DRIER AIR FROM THE GREAT BASIN WILL WANT TO FILTER IN BEHIND THE DEPARTING SYSTEM. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 91 61 88 / 0 5 10 20 GALLUP.......................... 51 89 55 84 / 5 5 10 20 GRANTS.......................... 51 91 56 83 / 5 10 20 30 GLENWOOD........................ 61 93 60 88 / 20 20 20 30 CHAMA........................... 44 80 43 73 / 10 20 40 50 LOS ALAMOS...................... 53 82 52 74 / 10 20 30 50 RED RIVER....................... 41 70 41 64 / 30 60 50 60 TAOS............................ 48 82 51 74 / 20 30 40 50 SANTA FE........................ 54 83 53 77 / 10 30 40 50 SANTA FE AIRPORT................ 56 87 57 79 / 10 20 30 50 ESPANOLA........................ 54 89 56 82 / 10 20 30 50 ALBUQUERQUE HEIGHTS............. 66 92 66 85 / 5 10 30 40 ALBUQUERQUE VALLEY.............. 62 93 63 86 / 5 10 20 40 ALBUQUERQUE FOOTHILLS........... 62 91 64 84 / 5 20 30 40 ALBUQUERQUE WEST MESA........... 63 94 65 86 / 5 10 30 40 SOCORRO......................... 61 92 63 87 / 10 20 30 40 SANDIA PARK/CEDAR CREST......... 51 82 49 77 / 10 20 30 40 MORIARTY/ESTANCIA............... 53 85 54 78 / 10 20 40 50 CARRIZOZO....................... 61 89 60 84 / 20 20 30 30 RUIDOSO......................... 53 80 52 71 / 20 30 30 40 RATON........................... 52 72 51 70 / 30 60 60 60 LAS VEGAS....................... 52 76 49 70 / 20 50 50 60 ROY............................. 59 72 54 72 / 40 50 70 60 CLAYTON......................... 60 71 54 69 / 50 50 70 60 SANTA ROSA...................... 62 85 59 79 / 30 20 50 60 TUCUMCARI....................... 63 84 62 78 / 40 30 60 50 FORT SUMNER..................... 64 87 62 79 / 40 20 50 40 CLOVIS.......................... 63 86 61 76 / 50 20 50 50 PORTALES........................ 62 87 60 77 / 50 20 50 40 ROSWELL......................... 67 94 67 84 / 20 10 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46/50
Hazardous weather outlook, Aug 14, 6:00 AM MDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU AUG 14 2008 NMZ001>021-026-151200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BETWEEN NOON AND 10 PM EAST OF A LINE FROM RATON TO CLOVIS WHERE HAIL UP TO THE SIZE OF QUARTERS AND WINDS NEAR 60 MPH ARE POSSIBLE. HEAVY RAIN MAY ALSO ACCOMPANY THE THUNDERSTORMS...WHICH MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING FOR AREAS GENERALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAIN...WHICH MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ARE POSSIBLE. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. WIDESPREAD SHOWERS AND THUNDERSTORMS MAY LEAD TO AREAS OF FLASH FLOODING. SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND FRIDAY DURING THE AFTERNOON AND EVENING WITHIN THE SLIGHT RISK AREAS. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING TO THEIR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637. 34
In the hours before
Special weather statement, Aug 14, 1:21 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 121 PM MDT THU AUG 14 2008 NMZ026-141945- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 121 PM MDT THU AUG 14 2008 ...STRONG THUNDERSTORMS MOVING OVER SOUTHWEST CHAVES COUNTY ... AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER CROSSING THE CENTRAL PORTION OF SOUTHWEST CHAVES COUNTY. MOVEMENT WAS EAST AND SOUTHEAST AT 10 MPH. THESE STORMS COULD PRODUCE MORE THAN 1 INCH OF RAIN IN LESS THAN AN HOUR. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES COUNTY AND DUNKEN. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 44
Special weather statement, Aug 14, 1:30 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 130 PM MDT THU AUG 14 2008 NMZ005>007-142000- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 130 PM MDT THU AUG 14 2008 ...STRONG THUNDERSTORM MOVING FROM SOUTHEAST COLFAX COUNTY INTO SOUTHEWEST UNION COUNTY... AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF FARLEY. MOVEMENT WAS SOUTHEAST AT 8 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLADSTONE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
Local storm report, Aug 14, 2:12 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL FARLEY 36.35N 104.04W
08/14/2008 E0.75 INCH COLFAX NM PUBLIC
&&
DPORTERSpecial weather statement, Aug 14, 2:52 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT THU AUG 14 2008 NMZ005-012-142115- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 252 PM MDT THU AUG 14 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHERN AND CENTRAL SAN MIGUEL COUNTY... AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER EAST OF WATROUS TO MAES AND SABINOSO. MOVEMENT WAS SOUTHEAST AT 17 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BELL RANCH...CONCHAS... TREMENTINA...TRUJILLO AND VARIADERO. THESE STORMS COULD TURN SEVERE AND MAY REACH CONCHAS LAKE AROUND 400 PM MDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO. 44
Special weather statement, Aug 14, 3:31 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 PM MDT THU AUG 14 2008 NMZ012-013-018-020-142200- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 331 PM MDT THU AUG 14 2008 ...LINE OF STRONG THUNDERSTORMS MOVING FROM GUADALUPE COUNTY INTO DE BACA AND EXTREME SOUTHWEST QUAY COUNTIES... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHEAST OF PUERTO DE LUNA. MOVEMENT WAS SOUTHEAST AT 10 TO 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOUSE...SUMNER LAKE...FORT SUMNER...TAIBAN AND YESO. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 60 min |
| Aug 13, 8:51 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 84 min |
| Aug 14, 1:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 66 min |
| Aug 14, 2:07 PM MDT | Areal Flood Advisory | ABQ | Chaves | 113 min |
| Aug 14, 2:18 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 57 min |
| Aug 14, 2:44 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel, Union | 61 min |
| Aug 14, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 56 min |
| Aug 14, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 42 min |
| Aug 14, 4:05 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay, Roosevelt | 55 min |
| Aug 14, 5:01 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Quay, Roosevelt | 59 min |
| Aug 14, 5:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Roosevelt | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.